Generalized Weyl's Theorem for Some Classes of Operators

  • Mecheri, Salah (Department of Mathematics, King Saud University, College of Science)
  • Received : 2005.07.19
  • Published : 2006.12.23

Abstract

Let A be a bounded linear operator acting on a Hilbert space H. The B-Weyl spectrum of A is the set ${\sigma}_{B{\omega}}(A)$ of all ${\lambda}{\in}\mathbb{C}$ such that $A-{\lambda}I$ is not a B-Fredholm operator of index 0. Let E(A) be the set of all isolated eigenvalues of A. Recently in [6] Berkani showed that if A is a hyponormal operator, then A satisfies generalized Weyl's theorem ${\sigma}_{B{\omega}}(A)={\sigma}(A)$\E(A), and the B-Weyl spectrum ${\sigma}_{B{\omega}}(A)$ of A satisfies the spectral mapping theorem. In [51], H. Weyl proved that weyl's theorem holds for hermitian operators. Weyl's theorem has been extended from hermitian operators to hyponormal and Toeplitz operators [12], and to several classes of operators including semi-normal operators ([9], [10]). Recently W. Y. Lee [35] showed that Weyl's theorem holds for algebraically hyponormal operators. R. Curto and Y. M. Han [14] have extended Lee's results to algebraically paranormal operators. In [19] the authors showed that Weyl's theorem holds for algebraically p-hyponormal operators. As Berkani has shown in [5], if the generalized Weyl's theorem holds for A, then so does Weyl's theorem. In this paper all the above results are generalized by proving that generalizedWeyl's theorem holds for the case where A is an algebraically ($p,\;k$)-quasihyponormal or an algebarically paranormal operator which includes all the above mentioned operators.

References

  1. T. Ando, Operators with a norm condition, Acta. Sci. Math(Szeged), 33(1972), 169- 178.
  2. Aluthge, On p-hyponormal operators for 0 < p < 1, Integr. Equat. Oper. Th., 13(1990), 307-315. https://doi.org/10.1007/BF01199886
  3. S. C. Arora and P. Arora, On p-quasihyponormal operators for 0 < p < 1, Yokohama. Math J., 41(1993), 25-29.
  4. P. Aiena and O. Monslave, Operators which do not have the single valued extension property, J. Math. Anal. Appl., 250(2000), 435-448. https://doi.org/10.1006/jmaa.2000.6966
  5. M. Berkani, Index of B-Fredholm operators and generalization of a Weyl theorem, Proc. Amer. Math. Soc., 130(2002), 1717-1723. https://doi.org/10.1090/S0002-9939-01-06291-8
  6. M. Berkani and A. Arroud, Generalized Weyl's theorem and Hyponormal operators, J. Austra. Math. Soc., 76(2004), 291-302. https://doi.org/10.1017/S144678870000896X
  7. M. Berkani, Index of B-Fredholm operators and poles of the resolvant, J. Math. Anal. Appl., 272(2002), 596-603. https://doi.org/10.1016/S0022-247X(02)00179-8
  8. M. Berkani and M. Sarih, An Atkinson type thorem for B-Fredholm operators, Studia. Math., 148(2001).
  9. S. K. Berberian, An extension of Weyl's theorem to a class of not necessarily normal, Michigan. Math. J., 16(1969), 273-279. https://doi.org/10.1307/mmj/1029000272
  10. S. K. Berberian, The Weyl spectrum of an operator, Indiana. Univ. Math. J., 20(1970), 529-544. https://doi.org/10.1512/iumj.1970.20.20044
  11. N. N. Chourasia and P. B. Ramanujan, Paranormal operators on Banach spaces, Bull. Austral. Math. Soc., 21(1980), 161-168. https://doi.org/10.1017/S0004972700005980
  12. L. A. Coburn, Weyl's theorem for nonnormal operators, Michigan Math. J., 13(1966), 285-288. https://doi.org/10.1307/mmj/1031732778
  13. R. E. Curto and A. T. Dash, Browder spectral systems, Proc. Amer. Math. Soc., 103(1988), 407-413. https://doi.org/10.1090/S0002-9939-1988-0943057-6
  14. R. E. Curto and Y. M. Han, Weyl's theorem for algebraically Paranormal operators, Journal integral equation operator theory, 47(2003), 307-314. https://doi.org/10.1007/s00020-002-1164-1
  15. S. L. Campell and B. C Gupta, On k-quasihyponormal operators, Math. Joponica, 23(1978), 185-189.
  16. M. Cho and K. Tanahachi, Isolated point of spectrum of p-hyponormal, log- hyponormal operators, preprint.
  17. S. V. Djordjevic and Y. M. Han, Browder's theorem and spectral continuity, Glasgow Math. J., 42(2000), 479-486. https://doi.org/10.1017/S0017089500030147
  18. B. P. Duggal and S. V. Djorjovic, Dunfort's Property (C) and Weyl's theorem, Integal equation and operator theory, 43(2002), 290-297. https://doi.org/10.1007/BF01255564
  19. B. P. Duggal and S. V. Djorjovic, Weyl's theorem in the class of algebraically p- hyponormal operators, Comment. Math. Prace Mat., 40(2000), 49-56.
  20. B. P. duggal, C. S. Kubrusly, and N. Levan, Paranormal contractions and invariant subspaces, J. Korean Math. Soc., 40(2003), 933-942. https://doi.org/10.4134/JKMS.2003.40.6.933
  21. J. K. Finch, The single valued extension property on a Banach space, Pacific J. Math., 58(1975), 61-69. https://doi.org/10.2140/pjm.1975.58.61
  22. C. K. Fong, Quasi-affine transforms of subnormal operators, Pacific J. Math., 70(1977), 361-368. https://doi.org/10.2140/pjm.1977.70.361
  23. M. Fujii, C. Himeji and A. Matsumoto, Theorems of Ando and Saito for p-hyponormal operators, Math. Japonica, 39(1994), 595-598.
  24. Y. M. Han and W. Y. Lee, Weyl's theorem holds for algebraically hyponormal operators, Proc. Amer. Math. Soc., 128(2000), 2291-2296. https://doi.org/10.1090/S0002-9939-00-05741-5
  25. R. E. Harte, Fredholm, Weyl and Browder theory, Proc. Royal Irish. Acad., 85A(1985), 151-176.
  26. R. E. Harte and R. E. Harte, Invertibility and singularity for bounded linear operators, Dekker, New York, 1988.
  27. R. E. Harte and W. Y. Lee, An other note of Weyl's theorem, Trans. Amer. Math. Soc., 349(1997), 2115-2124 https://doi.org/10.1090/S0002-9947-97-01881-3
  28. E. Heinz, Beitrage zur Strungstheorie der Spektralzerlegung, Math. Ann., 123(1951), 415-438. https://doi.org/10.1007/BF02054965
  29. T. Furuta, M. Ito and T. Yamazaki, A subclass of paranormal operators including class of log-hyponormal and severel related classes, Scientiae Mathematicae, 1(1998), 389-403.
  30. T. Furuta and M. Yanagida, On powers of p-hyponormal and log-hyponormal operators, Sci. Math., 2(1999), 279-284.
  31. J. J. Koliha, A generalized Drazin inverse, Glasgow Math. J., 38(1996), 367-381. https://doi.org/10.1017/S0017089500031803
  32. K. B. Laursen, Operators with finite ascent, Pacific J. Math., 152(1992), 323-336. https://doi.org/10.2140/pjm.1992.152.323
  33. K. B. Laursen and M. M. Neumann, An introduction to Local Spectral Theory, London Mathematical Society Monographs New series 20, Clarendon Press, Oxford, 2000.
  34. S. H. Lee and W. Y. Lee, A spectral mapping theorem for the Weyl spectrum, Glasgow Math. J., 38(1996), 61-64. https://doi.org/10.1017/S0017089500031268
  35. M. Y. Lee and S. H. Lee, An extension of the Fuglede-Putnam theorem to p- quasihyponormal operator, Bull. Korean Math. Soc., 35(1998), 319-324.
  36. M. Y. Lee, An extension of the Fuglede-Putnam theorem to (p, k)-quasihyponormal operator, Kyungpook Math. J., 44(2004), 593-596.
  37. M. Y. Lee and S. H. Lee, Some generalized theorems on p-quasihyponormal operators for 1 < p < 0, Nihonkai Math. J., 8(1997), 109-115.
  38. K. Lowner, Uber monotone Matrixfunktionen, Math. Z., 38(1934), 177-216. https://doi.org/10.1007/BF01170633
  39. D. C. Lay, Specral Analysis using ascent, descent, nullity and defect, Math. Ann., 184(1970), 197-214. https://doi.org/10.1007/BF01351564
  40. W. MLak, Hyponormal contractions, Coll. Math., 18(1967), 137-141. https://doi.org/10.4064/cm-18-1-137-142
  41. C. A. Mc Carthy, $C_{p}$, Israel J. Math., 5(1967), 249-271. https://doi.org/10.1007/BF02771613
  42. V. Rakocevic, On the essential approximate point spectrum II, Math. Vesnik, 36(1984), 89-97.
  43. V. Rakocevic, Approximate point spectrum and commuting compact perturbations, Glasgow Math. J., 28(1986), 193-198. https://doi.org/10.1017/S0017089500006509
  44. S. Roch and B. Silbermann, Continuity of Generalized inverses in Banach Algebras, Studia. Math., 136(1999), 197-227.
  45. K. Tanahashi and A. Uchiyama, Isolated points of spectrum of p-quasihyponormal operators, Linear Algebra. Appl., 341(2002), 345-350. https://doi.org/10.1016/S0024-3795(01)00476-1
  46. K. Tanahashi, On log-hyponormal operators, Integral equations Operator Theory, 34(1999), 364-372. https://doi.org/10.1007/BF01300584
  47. K. Tanahashi, Putnam's inequality for log-hyponormal operators, Integral equations Operator Theory, to appear.
  48. K. Tanahashi, A. Uchiyama and Muneo Cho, Isolated points of spectrum of (p, k)- quasihyponormal operators, Linear Algebra Appl., 382(2004), 221-229. https://doi.org/10.1016/j.laa.2003.12.021
  49. A. Uchiyama, Inequalities of Purnam and BergerShaw for p-quasihyponormal operators, Integr. Equat. Oper. Th., 34(1999), 179-180.
  50. A. Uchiyama, An example of a p-quasihyponormal operators, Yokohama Math. J., 46(1999), 179-180.
  51. H. Weyl, Uber beschrankte quadratishe formen, deren Differenz vollsteig ist, Rend. Cir. Math. Palermo, 27(1909), 373-392. https://doi.org/10.1007/BF03019655
  52. D. Xia, Spectral theory of hyponormal operators, Birkhauser Verlag, Boston, 1983.